Alert archive / New York / Heat Advisories in 2020
Heat Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jun 22, 2020, 10:33 AM EDT for 8 counties in New York. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2020, 10:33 AM EDT (14:33 UTC)
- Expired
- Jun 22, 2020, 6:56 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS71 KBUF 221433 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1033 AM EDT Mon Jun 22 2020 NYZ003>008-013-014-222300- /O.NEW.KBUF.HT.Y.0002.200622T1433Z-200622T2300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston- Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Geneseo, and Canandaigua 1033 AM EDT Mon Jun 22 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Livingston, and Ontario counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ JLA
1 follow-up statement
162 WWUS71 KBUF 222256 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 656 PM EDT Mon Jun 22 2020 NYZ003>008-013-014-230000- /O.CAN.KBUF.HT.Y.0002.000000T0000Z-200622T2300Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston- Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Geneseo, and Canandaigua 656 PM EDT Mon Jun 22 2020 ...HEAT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jun 22, 6:48 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 6:48 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 648 AM EDT Mon Jun 22 2020 .SYNOPSIS... It will remain very warm and relatively humid the next couple days while becoming increasingly unsettled. Showers and thunderstorms will be more common with most areas picking up some beneficial rainfall that will generally range from a quarter to a half inch. In the wake of a cold front Tuesday evening...it will then turn somewhat cooler and more comfortable for much of the remainder of the week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Showers and thunderstorms to become more common across the western counties today...as a shortwave crosses the region. Storms could get rather strong...mainly across the Southern Tier and Finger Lakes regions. Remaining very warm and humid. Heat index values approach heat advisory levels across the lake plains. Convection quickly dies off in wake of shortwave this evening. Widespread convection Tuesday with passage of pre frontal trough during the day...and actual cold front late in the day-Tuesday evening. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... In the wake of the cold front...a few should could linger Wednesday especially over the North Country. After a dry Wednesday night...scattered showers/thunderstorms could again fire up mainly away from the lakes on Thursday as the upper trough rotates across the region. Cooler and less humid with highs in the mid to upper 70s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... After a rain-free Friday and much of Friday night the potential for a more widespread rain and some thunder moves in late Friday night into Saturday as stronger low pressure and warm front cross the Great Lakes. At least scattered showers and thunderstorms are then expected Sunday, so next weekend looks pretty unsettled and it will also feature a return to warmer and more humid conditions. High Sunday get back up into the low to mid 80s. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... While today will largely feature VFR flight conditions...convection will become more common than recent days. This will especially be true across the western counties where thunderstorms will be likely for the afternoon. Some of the storms could approach severe limits across the Southern Tier and Finger Lakes. The convection will quickly die off this evening. This will leave mainly VFR weather in place for the overnight except across the Southern Tier where MVFR to IFR cigs will be likely. Outlook... Tuesday...MVFR in numerous showers and thunderstorms. Wednesday and Friday...VFR with a slight chance for a shower or thunderstorm. && .MARINE... Exceptionally weak flow will continue to support gentle to light winds through this afternoon along with flat to negligible waves. Unfortunately...there will be the risk for some afternoon and early evening thunderstorms on Lake Erie. These will carry minimal risk for becoming severe...but mariners should nonetheless be wary of special marine warnings. Winds will freshen on both lakes ahead of a cold front on Tuesday. While general conditions should approach SCA criteria...it will be unsettled with fairly widespread showers and thunderstorms. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...Levan LONG TERM...Levan AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 22, 4:30 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Mon Jun 22 2020 NYZ001>008-010-011-230900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee- 430 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-230900- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 430 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a marginal risk for strong to severe thunderstorms this afternoon and evening. This risk includes the potential for damaging wind gusts, small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 430 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:04 PM EDT | Special Weather Statement | BUF | Erie | 41 min |
| Jun 22, 12:15 PM EDT | Special Weather Statement | BUF | Livingston | 30 min |
| Jun 22, 12:17 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 28 min |
| Jun 22, 12:43 PM EDT | Special Weather Statement | BUF | Cattaraugus | 47 min |
| Jun 22, 12:55 PM EDT | Special Weather Statement | BUF | Genesee | 35 min |
| Jun 22, 1:03 PM EDT | Special Weather Statement | BUF | Wyoming | 27 min |
| Jun 22, 1:14 PM EDT | Special Weather Statement | BUF | Lewis | 46 min |
| Jun 22, 1:28 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 47 min |
| Jun 22, 1:51 PM EDT | Flash Flood Warning | BUF | Genesee | 4 hr |
| Jun 22, 2:07 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 38 min |
| Jun 22, 2:20 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 23 min |
| Jun 22, 2:48 PM EDT | Special Weather Statement | BUF | Monroe | 42 min |
| Jun 22, 3:14 PM EDT | Special Weather Statement | BUF | Livingston | 46 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | BUF | Chautauqua | 37 min |
| Jun 22, 3:46 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 59 min |
| Jun 22, 4:12 PM EDT | Special Weather Statement | BUF | Allegany | 63 min |
| Jun 22, 4:57 PM EDT | Flash Flood Warning | BUF | Cattaraugus | 4 hr |
| Jun 22, 4:57 PM EDT | Special Weather Statement | BUF | Niagara | 48 min |
| Jun 22, 5:09 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 66 min |
| Jun 22, 5:33 PM EDT | Special Weather Statement | BUF | Niagara | 27 min |
| Jun 22, 5:34 PM EDT | Special Marine Warning | BUF | 40 min |
Nearby
Heat Advisories in New York, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.